Alert archive / Tennessee / High Wind Warnings in 2009

High Wind Warning 4, NWS Morristown, TN

October 22, 20095 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Oct 22, 2009, 5:23 PM EDT for 5 counties in Tennessee. It took effect at Oct 23, 2009, 4:00 AM EDT. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 22, 2009, 5:23 PM EDT (21:23 UTC)
In effect from
Oct 23, 2009, 4:00 AM EDT
Expired
Oct 23, 2009, 2:44 PM EDT
In force
11 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 8:15 AM EDTNON-TSTM WND GST 72Camp Creek, TNWIND GUSTS UP TO 72 MPH MEASURED AT NOAA WIND TOWER.
Oct 23, 9:30 AM EDTNON-TSTM WND GST 713 W Gatlinburg, TNWIND GUSTS MEASURED UP TO 71 MPH AT COVE MOUNTAIN FIRE TOWER.
Oct 23, 12:30 PM EDTNON-TSTM WND DMG5 S Gatlinburg, TN*** 3 INJ *** SEVERAL TREES BLOWN DOWN ON HIGHWAY 441 NEAR ALUM CAVE BLUFF TRAIL. ONE TREE FELL ON A CAR CAUSING 3 INJURIES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1228 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 222123
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
523 PM EDT THU OCT 22 2009

...HIGH WINDS EXPECTED AROUND THE MOUNTAINS AND THEIR FOOTHILLS
LATE TONIGHT INTO FRIDAY AFTERNOON...

.HIGH WINDS INDUCED BY MOUNTAIN WAVES ARE EXPECTED TO DEVELOP
OVERNIGHT AND INTO FRIDAY MORNING. THESE MOUNTAIN WAVES WILL BRING
VERY STRONG WINDS TO THE FOOTHILLS OF THE SMOKY MOUNTAINS...AND
GUSTY WINDS ELSEWHERE ALONG THE FOOTHILLS OF THE APPALACHIAN
MOUNTAINS.


TNZ041-043-072-074-087-230530-
/O.NEW.KMRX.HW.W.0004.091023T0800Z-091023T2000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
523 PM EDT THU OCT 22 2009

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY. 

SOUTH SOUTHEASTERLY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO
BETWEEN 35 AND 45 MPH BY SUNRISE. IN ADDITION...DAMAGING WIND
GUSTS OVER 60 MPH WILL BE COMMON. THESE WINDS WILL BE INDUCED BY
MOUNTAIN WAVES AND WILL AFFECT THE FOOTHILLS...AS WELL AS THE
HIGHER ELEVATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF
58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THIS MAGNITUDE
CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE
CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

&&

$$

TNZ018-045-047-102-230530-
/O.NEW.KMRX.WI.Y.0013.091023T0800Z-091023T2000Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN...
DUCKTOWN
523 PM EDT THU OCT 22 2009

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY. 

SOUTH SOUTHEASTERLY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO
BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS BY SUNRISE. THESE WINDS
WILL BE INDUCED BY MOUNTAIN WAVES AND WILL AFFECT THE FOOTHILLS...
AS WELL AS THE HIGHER ELEVATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DMG
4 follow-up statements
000 
WWUS74 KMRX 230200
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 PM EDT THU OCT 22 2009

...HIGH WINDS EXPECTED AROUND THE MOUNTAINS AND THEIR IMMEDIATE
FOOTHILLS LATE TONIGHT INTO FRIDAY AFTERNOON...

.HIGH WINDS INDUCED BY MOUNTAIN WAVES ARE EXPECTED TO DEVELOP
OVERNIGHT AND CONTINUE INTO FRIDAY AFTERNOON. THESE MOUNTAIN WAVES
WILL BRING VERY STRONG WINDS TO THE FOOTHILLS OF THE SMOKY
MOUNTAINS...AND GUSTY WINDS ELSEWHERE ALONG THE FOOTHILLS OF THE
APPALACHIAN MOUNTAINS.


TNZ041-043-072-074-087-231000-
/O.CON.KMRX.HW.W.0004.091023T0800Z-091023T2000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
1000 PM EDT THU OCT 22 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT
FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT
FRIDAY. 

SOUTH SOUTHEASTERLY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO
BETWEEN 35 AND 45 MPH BY SUNRISE. IN ADDITION...DAMAGING WIND
GUSTS OVER 60 MPH WILL BE COMMON. THESE WINDS WILL BE INDUCED BY
MOUNTAIN WAVES...AND WILL AFFECT THE FOOTHILLS AS WELL AS THE
HIGHER ELEVATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THIS
MAGNITUDE CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS
SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

&&

$$

TNZ018-045-047-102-231000-
/O.CON.KMRX.WI.Y.0013.091023T0800Z-091023T2000Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN...
DUCKTOWN
1000 PM EDT THU OCT 22 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY. 

SOUTH SOUTHEASTERLY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO
BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS BY SUNRISE. THESE WINDS
WILL BE INDUCED BY MOUNTAIN WAVES...AND WILL AFFECT THE FOOTHILLS
AS WELL AS THE HIGHER ELEVATIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

DMG
000 
WWUS74 KMRX 230754
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
354 AM EDT FRI OCT 23 2009

...HIGH WINDS EXPECTED AROUND THE MOUNTAINS AND THEIR IMMEDIATE
FOOTHILLS EARLY TODAY INTO THE AFTERNOON...

.HIGH WINDS INDUCED BY MOUNTAIN WAVES ARE EXPECTED TO DEVELOP
EARLY TODAY AND CONTINUE INTO THE AFTERNOON. THESE MOUNTAIN WAVES
WILL BRING VERY STRONG WINDS TO THE FOOTHILLS OF THE SMOKY
MOUNTAINS...AND GUSTY WINDS ELSEWHERE ALONG THE FOOTHILLS OF THE
APPALACHIAN MOUNTAINS.

TNZ041-043-072-074-087-231700-
/O.CON.KMRX.HW.W.0004.091023T0800Z-091023T2000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
354 AM EDT FRI OCT 23 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...FOR THE FOOTHILLS AND MOUNTAINOUS AREAS OF MONROE TO
GREENE COUNTIES...INCLUDING THE SMOKY MOUNTAINS. 

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 35 AND 45 MPH BY SUNRISE.
IN ADDITION...DAMAGING WIND GUSTS OVER 60 MPH WILL BE COMMON. THESE
WINDS WILL BE INDUCED BY MOUNTAIN WAVES...AND WILL AFFECT THE
FOOTHILLS AS WELL AS THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THIS
MAGNITUDE CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS
SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

&&

$$

TNZ018-045-047-102-231700-
/O.CON.KMRX.WI.Y.0013.091023T0800Z-091023T2000Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN...
DUCKTOWN
354 AM EDT FRI OCT 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
FOR THE NORTHERN MOUNTAINS OF NORTHEAST TENNESSEE...AS WELL AS THE
HIGHER ELEVATIONS OF POLK COUNTY IN SOUTHEAST TENNESSEE.

SOUTHERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH HIGHER
GUSTS BY SUNRISE. THESE WINDS WILL BE INDUCED BY MOUNTAIN
WAVES...AND WILL AFFECT THE FOOTHILLS AS WELL AS THE HIGHER
ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TG
000 
WWUS74 KMRX 231542
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1142 AM EDT FRI OCT 23 2009

...HIGH WINDS WILL CONTINUE AROUND THE MOUNTAINS AND THEIR
IMMEDIATE FOOTHILLS THIS AFTERNOON...

.HIGH WINDS INDUCED BY MOUNTAIN WAVES WILL CONTINUE THIS AFTERNOON.
THESE MOUNTAIN WAVES WILL BRING VERY STRONG WINDS TO THE FOOTHILLS
OF THE SMOKY MOUNTAINS...AND GUSTY WINDS ELSEWHERE ALONG THE
FOOTHILLS OF THE APPALACHIAN MOUNTAINS.

TNZ041-043-072-074-087-232000-
/O.CON.KMRX.HW.W.0004.000000T0000Z-091023T2000Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
1142 AM EDT FRI OCT 23 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

SOUTHERLY WINDS 35 AND 45 MPH WILL CONTINUE THIS AFTERNOON. IN
ADDITION...DAMAGING WIND GUSTS OVER 60 MPH WILL BE COMMON. THESE
WINDS WILL BE INDUCED BY MOUNTAIN WAVES...AND WILL AFFECT THE
FOOTHILLS AS WELL AS THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THIS
MAGNITUDE CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS
SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES.

&&

$$

TNZ018-045-047-102-232000-
/O.CON.KMRX.WI.Y.0013.000000T0000Z-091023T2000Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN...
DUCKTOWN
1142 AM EDT FRI OCT 23 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. 

SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS THIS
AFTERNOON. THESE WINDS WILL BE INDUCED BY MOUNTAIN WAVES...AND
WILL AFFECT THE FOOTHILLS AS WELL AS THE HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
000 
WWUS74 KMRX 231844
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
244 PM EDT FRI OCT 23 2009

...STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE EAST TENNESSEE
MOUNTAINS THIS EVENING...

.GUSTY SOUTHERLY WINDS WILL CONTINUE ACROSS THE SMOKIES IN ADVANCE
OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE INTO THE SOUTHERN
APPALACHIANS TONIGHT. 


TNZ041-043-072-074-087-240100-
/O.CAN.KMRX.HW.W.0004.000000T0000Z-091023T2000Z/
/O.EXB.KMRX.WI.Y.0013.000000T0000Z-091024T0100Z/
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE...
GATLINBURG...COKER CREEK
244 PM EDT FRI OCT 23 2009

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ102-231945-
/O.CAN.KMRX.WI.Y.0013.000000T0000Z-091023T2000Z/
EAST POLK-
INCLUDING THE CITY OF...DUCKTOWN
244 PM EDT FRI OCT 23 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS NEAR 15 MPH WILL SHIFT TO THE SOUTHWEST AND
DECREASE TO NEAR 10 MPH.


$$

TNZ018-045-047-240100-
/O.EXT.KMRX.WI.Y.0013.000000T0000Z-091024T0100Z/
JOHNSON-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN
244 PM EDT FRI OCT 23 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Oct 22, 5:10 PM EDT, 13 minutes earlier.

Area forecast discussion, Oct 22, 5:10 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
510 PM EDT THU OCT 22 2009

.MESOSCALE UPDATE...
AM BECOMING INCREASINGLY CONCERNED WITH THE POTENTIAL FOR MOUNTAIN
WAVES IN THE WESTERN FOOTHILLS OF THE MOUNTAINS LATE TONIGHT INTO
FRIDAY MORNING...AS A LOW PRESSURE SYSTEM OVER THE MID MS RIVER
VALLEY MOVES EAST TONIGHT ACROSS THE OHIO RIVER VALLEY. A SOUTH-
SOUTHEASTERLY WIND FLOW IS PROGGED TO DEVELOP IN THE LOWER-LEVELS
ACROSS THE REGION AFTER MIDNIGHT TONIGHT...WITH A STABLE BOUNDARY
LAYER EXTENDING UP ABOVE THE MOUNTAIN RIDGES. A STRONG 850 MB JET
(IN EXCESS OF 60 KTS) IS ALSO PROGGED TO MOVE ACROSS KENTUCKY
TOWARDS SUNRISE AND THEREAFTER...WHICH WILL LIKELY HELP TO MAGNIFY
THE MOUNTAIN WAVE INDUCED WINDS IN THE FOOTHILLS. THUS...IT APPEARS
THAT CONDITIONS WILL BE CONDUCIVE FOR THE DEVELOPMENT OF HIGH WINDS
IN EXCESS OF 60 MPH (AROUND THE SMOKIES) DUE TO MOUNTAIN WAVES IN
THE FOOTHILLS.

THUS...WILL PLAN TO ISSUE A HIGH WIND WARNING FOR LATE TONIGHT INTO
FRIDAY AFTERNOON FOR THE SMOKIES...WITH A WIND ADVISORY ELSEWHERE
ALONG THE FOOTHILLS OF THE MOUNTAINS. BY MID AFTERNOON...WINDS
SHOULD GRADUALLY BECOME MORE SOUTHWESTERLY...WITH THE STABLE
BOUNDARY LAYER SLOWLY BECOMING LESS STABLE. WHILE WINDY CONDITIONS
WILL LIKELY CONTINUE IN THE HIGHER ELEVATIONS UNTIL FRONTAL PASSAGE
FRIDAY NIGHT...THE MOUNTAIN WAVE INDUCED HIGH WINDS IN THE FOOTHILLS
SHOULD BEGIN TO SUBSIDE BY MID AFTERNOON.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 4 AM TO 4 PM EDT FRIDAY FOR THE FOLLOWING
     ZONES: EAST POLK...JOHNSON...SOUTHEAST CARTER...UNICOI.

     HIGH WIND WARNING FROM 4 AM TO 4 PM EDT FRIDAY FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE...SOUTHEAST
     MONROE.

VA...NONE.
&&

DMG
Hazardous weather outlook, Oct 22, 5:00 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT THU OCT 22 2009

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-231000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EDT THU OCT 22 2009 /400 AM CDT THU OCT 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COLD FRONT MOVING ACROSS THE AREA ON FRIDAY WILL INCREASE WINDS
ACROSS THE SOUTHERN APPALACHIAN REGION.  HIGHER ELEVATIONS COULD
SEE WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 5:23 PM EDTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 3 more28 hr

Nearby

High Wind Warnings in Tennessee, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.